MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ PACING PROBE AND CATHETERS; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ PACING PROBE AND CATHETERS; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during a tavi procedure, this swan-ganz pacing catheter (2025-03948-01) was correctly placed in the right ventricle, however, it was impossible to generate an electrical signal to stimulate the heart.As troubleshooting, different connections were tried without success.The device was replace with another one but the same issue occurred (2025-03948-02).A third catheter without balloon was used successfully.As per customer's opinion, this was a manufacturing defect.There was no allegation of patient injury.The devices were available for evaluation.
 
Additional Manufacturer Narrative
The other device mentioned in this report was already reported to the authorities under report id: 2015691-2025-01548.The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product an investigation will be completed to consider any potential factors that may have contributed to this complaint and a supplemental report will be sent with the investigation results.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as part of this monthly review.
 
Additional Manufacturer Narrative
Added: h2 (type of follow-up).Updated: b4 (date of this report), d9 (device available for evaluation), g3 (date received by manufacturing), h6 (component code, type of investigation, investigation findings, investigation conclusions).The product was received by our product evaluation laboratory for a full examination.The report of pacing difficulties was unable to be confirmed.No visible damage or abnormality was observed from catheter body, balloon or windings.Continuity testing was performed on the distal and proximal circuits and there were no open, intermittent, or short conditions observed.The balloon inflated clear and concentric and remained inflated for a period of time without leakage.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.Based on further engineering evaluation, no defect was found on the returned device, therefore, a product non-conformance or device failure associated to manufacturing or design could not be confirmed.All events will continue to be reviewed and monitored.

Brand Name
SWAN-GANZ PACING PROBE AND CATHETERS
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco PR 00610
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key21537039
Report Number2015691-2025-01550
Device Sequence Number7133783
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421(17)260225(11)240226(10)65596834
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/25/2026
Device Model NumberD97120F5
Device Lot Number65596834
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer05/05/2025
Initial Report FDA Received Date03/06/2025
Supplement Report FDA Received Date05/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age80 YR
Patient SexUnknown